Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 26, NWS Wichita, KS

June 14, 20066 counties in Kansas

NWS Wichita, KS issued this wind advisory at Jun 14, 2006, 3:45 AM CDT for 6 counties in Kansas. It took effect at Jun 14, 2006, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2006, 3:45 AM CDT (08:45 UTC)
In effect from
Jun 14, 2006, 1:00 PM CDT
Expired
Jun 14, 2006, 7:53 PM CDT
In force
7 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Reno County, KS, Rice County, KS, Russell County, KS

The radar

The Wichita radar (KICT), 130 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 645 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
645 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
2281 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 140845
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
345 AM CDT WED JUN 14 2006


KSZ032-033-047-048-050-067-141645-
/O.NEW.KICT.WI.Y.0026.060614T1800Z-060615T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON
345 AM CDT WED JUN 14 2006

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING. 

LOW PRESSURE WILL STRENGTHEN OVER THE HIGH PLAINS TODAY AND ALLOW
FOR SOUTH WINDS TO INCREASE TO SPEEDS OF 25 TO 35 MPH ACROSS
CENTRAL KANSAS THIS AFTERNOON. THE STRONGEST WINDS WILL MOST
LIKELY TAKE PLACE AFTER 3 PM WHERE GUSTS MAY REACH 45 MPH. THESE
WINDS ARE EXPECTED TO SUBSIDE NEAR SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
COX
3 follow-up statements
000 
WWUS73 KICT 141540
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1040 AM CDT WED JUN 14 2006

KSZ032-033-047-048-050-067-142345-
/O.CON.KICT.WI.Y.0026.060614T1800Z-060615T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON
1040 AM CDT WED JUN 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
AREAS GENERALLY ALONG...AND WEST...OF A LINE FROM LINCOLN...TO
HUTCHINSON. 

LOW PRESSURE WILL STRENGTHEN OVER THE HIGH PLAINS TODAY AND ALLOW
FOR SOUTH WINDS TO INCREASE TO SPEEDS OF 25 TO 35 MPH ACROSS
CENTRAL KANSAS THIS AFTERNOON. THE STRONGEST WINDS WILL MOST
LIKELY TO OCCUR BETWEEN 3 AND 8 PM WHERE GUSTS MAY REACH 45 MPH.
THESE WINDS ARE EXPECTED TO SUBSIDE NEAR SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY ON EAST WEST ORIENTED
HIGHWAYS SUCH AS I-70 AND IN HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

ES
000 
WWUS73 KICT 142058
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
358 PM CDT WED JUN 14 2006

KSZ032-033-047-048-050-067-150100-
/O.CON.KICT.WI.Y.0026.000000T0000Z-060615T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON
358 PM CDT WED JUN 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

LOW PRESSURE WILL CONTINUE TO STRENGTHEN OVER THE HIGH PLAINS AND
ALLOW FOR SOUTH WINDS TO CONTINUE AROUND 25 TO 35 MPH ACROSS
CENTRAL KANSAS LATE THIS AFTERNOON INTO EARLY THIS EVENING. THE
STRONGEST WINDS ARE STILL LIKELY TO OCCUR EARLY THIS EVENING WHERE
GUSTS MAY REACH 40 MPH. THESE WINDS ARE EXPECTED TO DIMINISH TO 15
TO 25 MPH AFTER SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY ON EAST WEST ORIENTED
HIGHWAYS SUCH AS I-70 AND IN HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

KETCHAM
000 
WWUS73 KICT 150053
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
753 PM CDT WED JUN 14 2006

KSZ032-033-047-048-050-067-150200-
/O.CAN.KICT.WI.Y.0026.000000T0000Z-060615T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON
753 PM CDT WED JUN 14 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS WILL DECREASE AS THE SUN SETS TONIGHT...AND WILL
REMAIN BELOW ADVISORY CRITERIA ACROSS CENTRAL KANSAS.
THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. GUSTY SOUTHERLY
WINDS WILL CONTINUE THROUGH THE NIGHT...BUT SHOULD REMAIN BELOW
ADVISORY CRITERIA.

$$

SCHRECK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 14, 3:18 AM CDT, 27 minutes earlier.

Area forecast discussion, Jun 14, 3:18 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
318 AM CDT WED JUN 14 2006

.DISCUSSION...
THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE HIGH WIND
POTENTIAL THIS AFTERNOON ACROSS CENTRAL KANSAS AND THEN THE TRACK OF
THE CUT OFF SYSTEM THIS WEEKEND.

TODAY:
THE UPPER LEVEL RIDGE WILL PARKS ITSELF OVER THE FORECAST AREA THIS
AFTERNOON. MEANWHILE...HIGH PRESSURE ACROSS EASTERN KANSAS AND
WESTERN MISSOURI WILL TRACK EAST TO THE MISSISSIPPI VALLEY
WHILE THE LEE TROF DEVELOPS IN THE ROCKIES. THIS WILL FOR SOUTH
WINDS TO KICK IN ACROSS THE AREA TODAY WITH THE STRONGEST WINDS
EXPECTED IN CENTRAL KANSAS WHERE THEY COULD REALLY MIX OUT MAINLY
LATE THIS AFTERNOON. THE NAM/GFS APPEAR TO HAVE INITIALIZED FAIRLY
WELL WITH THE WINDS OVER MCCOOK AND DODGE CITY. AFTER COLLABORATING
WITH SURROUNDING OFFICES WE DECIDED TO ISSUE A WIND ADVISORY FOR
SEVERAL OF OUR CENTRAL KANSAS COUNTIES AND RENO. THIS ADVISORY WILL
RUN FROM 18Z-01Z. WE DID MADE A FEW TWEAKS TO THE TEMPERATURES TO
LOWER THEM A DEGREE OR TWO DUE TO A COOL START AND LACK OF DOWNSLOPE
COMPONENT.

TONIGHT:
IT SHOULD BE ANOTHER MOSTLY CLEAR AND QUIET NIGHT. THERE IS A WEAK
BAROCLINIC ZONE AROUND 315K OVER CENTRAL KANSAS...BUT THE FLOW IS
NEARLY PARALLEL ALONG IT SO THE LIFT WILL BE VERY LIMITED.
THEREFORE...WE HAVE DECIDED TO KEEP POPS OUT OF THE PICTURE FOR
NOW.

THURSDAY-THURSDAY NIGHT:
ANOTHER MOSTLY SUNNY AND WINDY DAY IS IN STORE FOR THE AREA AS THE
UPPER LEVEL RIDGE SLIDES INTO THE MISSOURI VALLEY. WITH A LITTLE
WARMER START...TEMPERATURES SHOULD BE ABLE TO WARM UP A LITTLE
MORE...ESPECIALLY IN CENTRAL KANSAS WHERE THEY COULD GET CLOSE TO
THE CENTURY MARK. WE MAY ALSO BE REACHING WIND ADVISORY CRITERIA
AGAIN TOMORROW IN CENTRAL KANSAS AND BE FLIRTING WITH IT IN SOUTH
CENTRAL KANSAS. WE MAY SEE SOME THIN HIGH CLOUDS PASS THROUGH...BUT
THEY WILL NOT RESTRICT TEMPERATURES THAT MUCH. THURSDAY NIGHT WILL
BE VERY SIMILAR TO WEDNESDAY NIGHT WITH A WEAK BAROCLINIC ZONE IN
PLACE...BUT AGAIN THE LIFT IS VERY LIMITED AT THIS TIME.

FRIDAY-FRIDAY NIGHT:
WE WENT AHEAD AND INTRODUCED POPS ACROSS CENTRAL KANSAS ON FRIDAY
AFTERNOON DUE TO THE POTENTIAL PRE-FRONTAL TROF DEVELOPING SOMEWHERE
CLOSE TO CENTRAL KANSAS. THE GFS IS A LITTLE MORE AGGRESSIVE AND
FURTHER EAST IN SHOWING A PIECE OF ENERGY COMING OUT OF THE TROF IN
THE ROCKIES FRIDAY AFTERNOON. MEANWHILE...THE NAM IS A LITTLE SLOWER
WHILE THE UKMET IS EVEN SLOWER. WE ARE PLAYING THE CONSERVATIVE
APPROACH FOR NOW...SINCE THE GFS HAS BECOME A LITTLE MORE
PROGRESSIVE WITH THIS PIECE OF ENERGY SIMILAR TO THE NAM. FRIDAY
NIGHT THERE WILL BE SOME AID ALONG THE RIGHT ENTRANCE REGION OF THE
UPPER LEVEL JET...WARM CLOUD DEPTHS ABOVE 3KM...AND DEEP LOW LEVEL
MOISTURE...WHICH WILL HELP INCREASE THE PRECIPITATION CHANCES. THIS
COULD EVOLVE INTO A MESOSCALE CONVECTIVE SYSTEM (MCS) MAINLY IN
CENTRAL KANSAS. THE CORFIDI VECTORS SUGGEST THAT THIS MCS COULD
PROPAGATE SOUTH INTO SOUTH CENTRAL KANSAS OVERNIGHT. WE WILL HAVE TO
WATCH FUTURE MODEL RUNS ON THIS POTENTIAL. I WOULD NOT EXPECT MUCH
IN THE WAY OF SEVERE WEATHER WITH THIS MCS...BUT IT COULD BRING SOME
HEAVY RAINFALL.

SATURDAY-TUESDAY:
WE DID NOT MAKE A WHOLE LOT OF CHANGES DURING THIS TIMEFRAME. IT
LOOKS LIKE THE SYSTEM IS STILL PROGGED TO GET CUT OFF FROM THE MEAN
FLOW IN THE NORTHERN PLAINS. WHAT THAT MEANS IS THAT WE WILL MOST
LIKELY SEE THE POTENTIAL FOR SCATTERED DIURNAL SHOWERS AND
THUNDERSTORMS WITH LIMITED SEVERE CHANCES. CURRENT FORECASTED
TEMPERATURES LOOK TO BE IN THE BALL PARK.

COX

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    90  67  94  71 /   0   0   0   5
HUTCHINSON      93  69  96  71 /   0   0   5  10
NEWTON          90  67  94  71 /   0   0   0   5
ELDORADO        89  66  93  71 /   0   0   0   0
WINFIELD-KWLD   90  66  94  71 /   0   0   0   0
RUSSELL         96  70  98  70 /   0   5  10  10
GREAT BEND      96  70  98  70 /   0   5  10  10
SALINA          94  70  97  72 /   0   0   5  10
MCPHERSON       92  69  96  71 /   0   0   5  10
COFFEYVILLE     88  65  93  70 /   0   0   0   0
CHANUTE         88  66  93  70 /   0   0   0   0
IOLA            88  66  93  70 /   0   0   0   0
PARSONS-KPPF    88  65  93  70 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 1 PM WEDNESDAY TO 8 PM WEDNESDAY FOR KSZ032-
033-047-048-050-067.

&&
Hazardous weather outlook, Jun 13, 3:15 PM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
315 PM CDT TUE JUN 13 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-142115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
315 PM CDT TUE JUN 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THUNDERSTORMS COULD DEVELOP AND AFFECT PORTIONS OF CENTRAL KANSAS
FRIDAY NIGHT...AS A UPPER LEVEL STORM SYSTEM APPROACHES FROM THE
WEST. THE UPPER LEVEL SYSTEM IS EXPECTED TO SLOW DOWN AND LINGER
OVER THE REGION THROUGH EARLY NEXT WEEK. AS A RESULT...SCATTERED
THUNDERSTORMS WILL BE A POSSIBILITY MAINLY DURING THE AFTERNOON
AND EVENING HOURS. IT IS TOO EARLY TO SPECULATE ON SEVERE WEATHER
CHANCES AT THIS TIME...PLEASE STAY TUNED FOR LATER OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

RC/CJ

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.